Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Headache during and after urination. What could that be?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
in the last 2 days i have gotten headaches while and after urinating.

Why would that be?
Posted Sun, 28 Apr 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 22 minutes later

Thank you for posting your query.

First of all, I would like to reassure that your current symptoms do not suggest any serious problem with the brain.

After urinating, the fluid and blood volume, and hence cardiac output drops for a short while, resulting into transient drop in blood pressure. This could result in symptoms such as headache, lightheadedness and occasionally loss of consciousness for a short duration. There is no treatment necessary, as the adaptive mechanisms in the body make these parameters normal within a minute or two.

I hope it clarifies.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor